Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 81, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2007, 5:30 PM MDT for Chaves County, Lincoln County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2007, 5:30 PM MDT (23:30 UTC)
- Expired
- Jun 4, 2007, 6:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Chaves County, NM, Lincoln County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2310 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:46 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 4, 2:46 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 246 PM MDT MON JUN 4 2007 .DISCUSSION... ANOTHER ROUND OF SEVERE WEATHER ONGOING FOR NORTHERN AND EASTERN PORTIONS OF THE STATE...AS NORTHWEST FLOW ALOFT OVER TOP OF RIDGE EXTENDING FROM BAJA CALIFORNIA NORTH TO SOUTHERN ALBERTA IN WESTERN CANADA. SHORTWAVE WIGGLES IN FLOW ALOFT SUFFICIENT TO AGITATE STORM INITIATION DESPITE PALTRY LOW LEVEL INFLOW...AND LEFTOVER BOUNDARIES FROM EXCITEMENT YESTERDAY PROVIDE ADDITIONAL FOCUS. AM EXPECTING COVERAGE AND INTENSITY TO BE ON PAR WITH YESTERDAY. MODELS...REASONABLE CONSENSUS USHERING IN PATTERN CHANGE BEGINNING LATE TUESDAY AFTERNOON...AS RIDGE AXIS TRANSLATES RAPIDLY EASTWARD OVER NEW MEXICO...AND IS MASHED DOWN BY FOLLOWING TROUGH WHICH WILL DIG RAPIDLY SOUTHWARD TOWARD NORTHERN NEW MEXICO AND ARRIVE BY MIDWEEK. WITH EMBEDDED CLOSED LOW CENTERING UP OVER THE NORTHERN ROCKIES...FAST FLOW AROUND THE BASE WILL PUSH COPIUOS MOMENTUM ACROSS NEW MEXICO BEGINNING TUESDAY NIGHT AND BRING ON A VERY WINDY WEDNESDAY...AND THESE WILL RELAX ONLY GRADUALLY ON THURSDAY AS TROUGH SHEARS OUT INTO THE CENTRAL PLAINS. LITTLE CHANCE FOR MUCH OF A RIDGE AS TROUGH MOVES OFF TO THE EAST...AS NEXT TROUGH UPSTREAM WILL POKE SOUTHWEST FROM SALT LAKE TO SOUTHERN CALIFORNIA...AND CIRCULATION WILL PUSH SOUTHWEST FLOW INTO THE STATE...LEAVING PRECIPITATION FOR SPOTTY AFTERNOON THUNDERSTORMS. A LITTLE MORE THUNDERSTORM COVERAGE POSSIBLE BY THE WEEKEND NEAR THE TEXAS BORDER. FIRE WEATHER...WILL HOIST FIRE WEATHER WATCH FOR WEDNESDAY FOR THE CONTINENTAL DIVIDE ZONES WESTWARD IN ANTICIPATION OF STRONG WINDS AND LOW HUMIDITIES...AND IN AREAS MISSED BY THE CURRENT ROUNDS OF PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 92 58 84 / 0 0 0 0 GALLUP.......................... 47 88 50 81 / 0 0 0 0 GRANTS.......................... 48 88 52 85 / 0 0 0 0 GLENWOOD........................ 51 94 53 89 / 0 0 0 0 CHAMA........................... 39 80 41 69 / 5 0 0 0 LOS ALAMOS...................... 49 83 50 76 / 5 0 0 0 RED RIVER....................... 36 73 40 67 / 10 5 0 0 TAOS............................ 42 85 49 82 / 10 0 0 0 SANTA FE........................ 49 86 51 83 / 5 0 0 0 SANTA FE AIRPORT................ 51 88 53 85 / 5 0 0 0 ESPANOLA........................ 49 92 51 87 / 5 0 0 0 ALBUQUERQUE HEIGHTS............. 61 91 63 88 / 5 0 0 0 ALBUQUERQUE VALLEY.............. 55 93 56 89 / 5 0 0 0 ALBUQUERQUE FOOTHILLS........... 57 89 58 85 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 59 91 61 88 / 5 0 0 0 SOCORRO......................... 56 93 60 91 / 5 0 0 0 SANDIA PARK/CEDAR CREST......... 48 84 51 80 / 5 0 0 0 MORIARTY/ESTANCIA............... 46 87 49 83 / 10 0 0 0 CARRIZOZO....................... 56 92 62 91 / 5 0 0 0 RUIDOSO......................... 49 84 54 83 / 10 0 0 0 RATON........................... 46 86 52 86 / 10 10 0 0 LAS VEGAS....................... 47 85 54 84 / 10 5 0 0 ROY............................. 52 80 56 84 / 10 5 0 0 CLAYTON......................... 55 89 60 90 / 20 5 5 0 SANTA ROSA...................... 53 91 57 90 / 20 5 0 0 TUCUMCARI....................... 58 94 65 96 / 20 5 0 0 FORT SUMNER..................... 59 92 63 93 / 20 5 0 0 CLOVIS.......................... 58 94 63 94 / 30 5 5 0 PORTALES........................ 59 93 65 96 / 40 5 5 0 ROSWELL......................... 62 97 64 99 / 10 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ101-105-109. && 25
Hazardous weather outlook, Jun 4, 5:39 AM MDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 AM MDT MON JUN 4 2007 NMZ001>021-026-051200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 539 AM MDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE EASTERN PLAINS THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY CONDITIONS WILL DEVELOP AREAWIDE ON WEDNESDAY WITH SOUTHWEST WINDS AT SPEEDS FROM 25 TO 35 MPH AND GUSTS TO 50 MPH. WIND GUSTS MAY REACH 55 MPH ALONG AND EAST OF THE SANDIA AND SANGRE DE CRISTO MOUNTAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR COLFAX...MORA...SAN MIGUEL...UNION...HARDING...QUAY...GUADALUPE...TORRANCE...LINCOLN...DE BACA...CURRY...ROOSEVELT AND CHAVES COUNTIES. 44
In the hours before
Local storm report, Jun 4, 4:00 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL VAUGHN 34.61N 105.21W
06/04/2007 E1.50 INCH GUADALUPE NM LAW ENFORCEMENT
&&
DPORTERSpecial weather statement, Jun 4, 4:15 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 415 PM MDT MON JUN 4 2007 NMZ011-042330- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- 415 PM MDT MON JUN 4 2007 ...STRONG THUNDERSTORM CROSSING INTO NORTHERN TORRANCE COUNTY... A STRONG THUNDERSTORM OVER EXTREME SOUTHERN SANTA FE COUNTY IS CROSSING INTO NORTHERN TORRANCE COUNTY...AND WILL MOVE OVER INTERSTATE 40 BETWEEN MORIARTY AND CLINES CORNERS AND FURTHER SOUTH TOWARD MCINTOSH...ESTANCIA...AND HIGHWAY 60 BETWEEN WILLARD AND ENCINO. EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THIS STORM MOVES SLOWLY TO THE SOUTH. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
Special weather statement, Jun 4, 4:35 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 435 PM MDT MON JUN 4 2007 NMZ012-042300- CONCHAS LAKE/GUADALUPE COUNTY- 435 PM MDT MON JUN 4 2007 ...STRONG THUNDERSTORM OVER SOUTHERN GUADALUPE COUNTY... A STRONG THUNDERSTORM OVER EXTREME SOUTHWEST GUADALUPE COUNTY SOUTH OF VAUGHN WILL CONTINUE TO THE LINCOLN COUNTY LINE. THE STORM WILL MOVE OVER HIGHWAY 285 SOUTHEAST OF VAUGHN...AND THE OPEN COUNTRY OF SOUTHWEST GUADALUPE COUNTY. EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THIS STORM MOVES SLOWLY TO THE SOUTH. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
Special weather statement, Jun 4, 5:02 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 502 PM MDT MON JUN 4 2007 NMZ012-050030- CONCHAS LAKE/GUADALUPE COUNTY- 502 PM MDT MON JUN 4 2007 ...STRONG THUNDERSTORMS OVER EASTERN SAN MIGUEL COUNTY... ...STRONG THUNDERSTORM OVER SOUTHWEST GUADALUPE COUNTY... A STRONG THUNDERSTORM NORTH OF CONCHAS LAKE STATE PARK WILL MOVE SOUTH AND EAST ACROSS CONCHAS LAKE STATE PARK...CONCHAS...AND STATE ROAD 104 IN EASTERN SAN MIGUEL COUNTY. ANOTHER STRONG THUNDERSTORM IS OVER WESTERN GUADALUPE COUNTY ALONG AND WEST OF HIGHWAY 54 NORTH OF VAUGHN. THIS STORM WILL MOVE SOUTH AND EAST OVER VAUGHN AND CROSS HIGHWAY 60. EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THESE STORMS MOVE THROUGH. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
Special weather statement, Jun 4, 5:12 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 512 PM MDT MON JUN 4 2007 NMZ007-013-050030- FAR NORTHEAST PLAINS-QUAY COUNTY- 512 PM MDT MON JUN 4 2007 ...STRONG THUNDERSTORMS ON THE UNION AND QUAY COUNTY BORDER... STRONG THUNDERSTORMS IN EXTREME SOUTHEAST UNION COUNTY NEAR AMISTAD ARE CROSSING INTO EXTREME NORTHEAST QUAY COUNTY NEAR NARA VISA. THESE STORMS WILL MOVE ACROSS HIGHWAY 54 NEAR NARA VISA AND ACROSS THE TEXAS STATE LINE. EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THESE STORMS MOVE THROUGH TO THE SOUTHEAST. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
Local storm report, Jun 4, 5:24 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 PM MDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 22 WNW MESA 34.11N 105.03W
06/04/2007 E1.00 INCH LINCOLN NM AMATEUR RADIO
&&
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:24 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 66 min |
| Jun 3, 6:43 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 62 min |
| Jun 4, 1:28 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba | 52 min |
| Jun 4, 1:52 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 53 min |
| Jun 4, 2:06 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 54 min |
| Jun 4, 2:29 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 61 min |
| Jun 4, 3:31 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 59 min |
| Jun 4, 3:34 PM MDT | Fire Weather Watch | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 23 hr |
| Jun 4, 4:31 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 59 min |
| Jun 4, 4:36 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 54 min |
| Jun 4, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.